Encapsulated triamcinolone cyst after subtenon injection
Publication in refereed journal


Times Cited
Altmetrics Information
.

Other information
AbstractThe authors report the formation of a subtenon cyst following subtenon triamcinolone injection for chronic recurrent uveitis in Behçet's disease. The steroid was inadvertently placed superficially in the anterior subtenon space and was encapsulated eventually to present as a subtenon cyst. The episode of uveitis recurrence, which did not regress, required treatment with a repeat posterior subtenon injection 2 months later. The cyst was removed 4.5 months after the initial subtenon injection, when the patient underwent a trabeculectomy for refractory glaucoma. Histological examination of the cyst revealed a fibrous encapsulated cavity filled with small birefringent crystals, consistent with an encapsulated triamcinolone collection. Fibrous encapsulation of triamcinolone crystals can arise after a superficially placed anterior subtenon injection and this may impede the absorption of the corticosteroid and hamper its effectiveness in treating ocular inflammatory diseases. © 2006 Royal Australian and New Zealand College of Ophthalmologists.
All Author(s) ListChan C.K.M., Mohamed S., Tang E.W.H., Shanmugam M.P., Chan N.R., Lam D.S.C.
Journal nameClinical and Experimental Ophthalmology
Year2006
Month5
Day1
Volume Number34
Issue Number4
PublisherBlackwell Publishing Inc.
Place of PublicationUnited Kingdom
Pages360 - 362
ISSN1442-6404
eISSN1442-9071
LanguagesEnglish-United Kingdom
KeywordsBehçet syndrome, Cyst, Triamcinolone acetonide

Last updated on 2021-07-03 at 01:05